MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT ONE; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT ONE; BLOOD GLUCOSE METER
Model Number 7818
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905); Vomiting (2144)
Date of Event 05/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he was unable to replace the batteries on the contour next one meter, as he was having difficulty sliding the back cover of the meter to replace the batteries.As the meter was dead and the batteries could not be changed, the customer was unable to perform blood glucose testing.The customer's blood sugar level was high and he was hospitalized due to stomach paresis and was constantly vomiting and had stomach pain.No further event details were provided.The device is not expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the device history record was reviewed for the suspected contour next one meter with serial # (b)(6) and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT ONE
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PT PHC INDONESIA (REGISTRATION NUMBER: 3009204541)
kawasan industri mm2100 blok o
cikarang barat bekasi
jawa barat, 17520
ID   17520
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key17097302
Report Number1810909-2023-00120
Device Sequence Number19315704
Product Code NBW
UDI-Device Identifier00301937818011
UDI-Public00301937818011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7818
Device Catalogue Number7818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient SexMale